Mania Induced by Aripiprazole Use: a Case Presentation


Creative Commons License

SAĞLAM AYKUT D. , Tiryaki A. , ÖZKORUMAK KARAGÜZEL E.

Dusunen Adam-Journal of Psychiatry and Neurological Sciences, cilt.29, ss.370-373, 2016 (ESCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 29 Konu: 4
  • Basım Tarihi: 2016
  • Doi Numarası: 10.5350/dajpn2016290409
  • Dergi Adı: Dusunen Adam-Journal of Psychiatry and Neurological Sciences
  • Sayfa Sayıları: ss.370-373

Özet

Olanzapine, quetiapine and aripiprazole have been shown to be effective treatments for bipolar depression. However, induction of manic and depressive episodes with atypical antipsychotic treatments have also been described as risk. Current literature described antidepressant effects of Aripiprazole with the risk of manic shift. In this report, a case who developed manic episode with the treatment of 30mg/day of the aripiprazole will be discussed. A 35-year-old, woman, who had 12 years history of bipolar affective disorder-I (BAD-I) for 12 years, and taking paliperidone 9mg/day and lithium 1200mg/day for the last 14 months. She was admitted to outpatient clinic by her parents with complaints of fatigue, loss of pleasure and increased sleep. She was suspicious, had thoughts of getting harm form others and being a sinner, and suspecting that someone put a spell on her. She was admitted to inpatient service with the diagnosis of BAD-I depressive episode with psychotic features. Aripiprazole 30mg/day was added to current treatment regime. Consequently, increase in targeted activities, inappropriate affect, decreased need for sleep, and grandiose delusions were observed. The symptoms of mania were considered to be induced by aripiprazole, and its dose was decreased to 10mg/day. Following the dose reduction, sleepiness and her delusions were improved within the consecutive 2 weeks.